Acetaminophen Liver Damage

Drug Injury Risks Associated With NSAIDS and Acetaminophen

by Staff Blogger | July 28th, 2015

It’s estimated that more than 30 million Americans use over-the-counter pain relievers on a regular basis. That’s why the drug injury lawyers at Ferrer, Poirot & Wansbrough feel it’s so important for patients to know that taking these products may be putting their health at risk.

NSAIDs

Non-steroidal anti-inflammatory drugs (NSAIDs) are a class of pain relievers that work by blocking and reducing enzymes that promote pain and inflammation. NSAID drugs include ibuprofen, Motrin, Advil, and Aleve.

Taking these drugs can increase a patient’s chances of suffering a stroke or heart attack. Because of these risks, the U.S. Food and Drug Administration recently called for more detailed warning labels to be placed on NSAID packaging.

Acetaminophen
Since some patients choose to avoid NSAIDs due to cardiac risks, acetaminophen is often used as an alternative. Our acetaminophen injury lawyers explain medications containing this drug can present risks to users too.

Research has shown that taking too much acetaminophen or using the drug while under the influence of alcohol can significantly increase the chances of liver damage.

Talk With Your Doctor

The best way to avoid an over-the-counter pain reliever injury is to speak with your physician about any concerns you may have before beginning to take the medication.

We hope this information can help to keep you and your loved ones happy and healthy.

FDA Launches Mucinex® Recall Due to Acetaminophen Overdose Risks

by Staff Blogger | April 28th, 2015

Acetaminophen can be used to effectively control and treat pain. However, taking too much of this drug can lead to serious harm. Some symptoms of an acetaminophen overdose can be:

  • Abdominal pain
  • Vomiting
  • Convulsions
  • Liver damage

To help reduce acetaminophen injuries, products containing the medication are labeled to display information such as safety warnings and proper dosages. Drugs with improper labeling are subject to recalls.

According to KSN News, the U.S. Food and Drug Administration (FDA) has initiated such a recall on Mucinex® products due to mislabeling, including certain lots of:

  • MUCINEX® FAST-MAX® Night Time Cold & Flu
  • MUCINEX® FAST-MAX® Cold & Sinus
  • MUCINEX® FAST-MAX® Severe Congestion & Cough
  • MUCINEX® FAST-MAX® Cold, Flu & Sore Throat

The drugs were recalled because information on the front labels of the products did not match the information found on the back labels of the product. Anyone in possession of the affected product has been instructed to mix the product with inedible items in a plastic bag before properly disposing of it.

If you’ve been harmed by a recalled drug, the drug injury lawyers at Ferrer, Poirot & Wansbrough want to protect your rights. Call us 24/7 to get in touch with our legal staff—just dial (800) 210-8503.

Drug Injury Lawyers Examine Acetaminophen Warnings Issued By The FDA

by Staff Blogger | February 4th, 2014

February 4, 2014

Acetaminophen can be a useful medication in the treatment of pain and inflammation; however, recent studies have shown taking too much of the drug may put users at risk of serious adverse health events. The Drug Injury Lawyers with the law firm of Ferrer, Poirot & Wansbrough explain the discovery has prompted the U.S. Food and Drug Administration to call for the discontinuation of prescribing and dispensing certain medications containing high doses of the ingredient.

According to an FDA Press Release, medications containing more than 325 mg of Acetaminophen per dose may put users at risk of harm. Furthermore, studies have shown there are no further benefits in taking doses higher than this recommendation.

Some of the most common Acetaminophen Drug Injuries that have been reported include damage to organs such as the liver and dangerous skin reactions. In order to combat these issues, the FDA has called for doctors to stop prescribing more than 325 mg of Acetaminophen per dose, with patients not to exceed 4,000 mg of the ingredient per day. Pharmacists who receive prescriptions for dosages higher than the recommended amount should discuss the issue with the prescribing doctor.

The attorneys with Ferrer, Poirot & Wansbrough are aware of the serious dangers a drug overdose can pose, especially when there were no previous warnings of the harm that could be done. That is why the firm encourages anyone who has suffered an Acetaminophen drug injury to discuss their legal options with an attorney immediately.

FDA Recalls Enteric-Coated Aspirin Tablets Due To Packaging Mistakes

by Staff Blogger | July 2nd, 2013

July 2, 2013

The U.S. Food and Drug Administration (FDA) recently announced it would partner with Advance Pharmaceutical, Inc., in implementing the voluntary recall of the company’s enteric-coated aspirin tablets. The recall is being initiated due to a packaging mix up that placed 500 mg acetaminophen tablets in bottles marked as enteric-coated aspirin.

Both medications are used to treat minor aches and pains of the body. While the medication mix up seems fairly benign to most, it can actually prove to be fatal in some patients. Experts say that patients who take the drug and are already on a regimen of acetaminophen-based medication could experience numerous Acetaminophen Drug Injuries, including severe liver damage.

According to a press release from the FDA, those who at most risk of these injuries include patients who are already taking medications with acetaminophen in them, those who consume more than 3 alcoholic beverages per day, and those with liver disease.

Anyone who is in possession of the affected medications has been instructed to halt their use and return the product to the pharmacy or store where it was purchased immediately. Anyone with questions regarding the recall should contact Advance Pharmaceutical.

The Drug Injury Attorneys with Ferrer, Poirot & Wansbrough recognize how dangerous taking the wrong medication can be. The firm is here to help if you have been injured as the result of being given the wrong medication by a doctor or pharmacist.